Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 6:57 PM EDT for Morgan County, Putnam County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 6:57 PM EDT (22:57 UTC)
- Expired
- Jun 22, 2006, 7:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:30 PM EDT | TSTM WND DMG | 3 N Greencastle, IN | COUPLE OF TREEES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222256
SVRIND
INC109-133-222345-
/O.NEW.KIND.SV.W.0261.060622T2257Z-060622T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL INDIANA...
PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES WEST OF CLOVERDALE TO 9 MILES EAST OF
MARTINSVILLE...OR ALONG A LINE EXTENDING FROM 21 MILES EAST OF
TERRE HAUTE TO 20 MILES NORTHEAST OF BLOOMINGTON...AND MOVING
NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BETHANY AROUND 715 PM EDT...
LAKE HART AROUND 720 PM EDT...
FILLMORE AROUND 730 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3948 8704 3945 8670 3932 8640 3952 8626
3962 8666 3987 8700
$$
SALLY1 follow-up statement
000
WWUS53 KIND 222330
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT THU JUN 22 2006
INC109-133-222345-
/O.CON.KIND.SV.W.0261.000000T0000Z-060622T2345Z/
MORGAN IN-PUTNAM IN-
730 PM EDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MORGAN AND PUTNAM COUNTIES...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RUSSELLVILLE TO 6 MILES SOUTHEAST OF
FILLMORE TO 6 MILES NORTHEAST OF BROOKLYN...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTH OF CRAWFORDSVILLE TO 29 MILES WEST OF
INDIANAPOLIS TO 14 MILES SOUTHWEST OF INDIANAPOLIS...MOVING NORTHEAST
AT 20 MPH.
LAT...LON 3948 8704 3945 8670 3932 8640 3952 8626
3962 8666 3987 8700
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:25 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 22, 5:25 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 525 PM EDT THU JUN 22 2006 .AVIATION...WL KEEP VFR CONDS WITH TEMPO TRWS AND MVFR THROUGH THE NGT PER RADAR TRENDS AND MODEL OUTPUT. ACTIVITY SHOULD BE ENDING DURING THE MRNG ON FRI FM NW-SE AS THE FNT SETTLES SE. CU DEVELOPMENT PROGS INDICATING BKN AFTERNOON CU BORDERLINE VFR/MVFR BASED ON MOS SFC TEMP/DEW PT FCST. COULD ALSO BE RESTRICTIONS IN VSBYS TNGT IN HEAVIER STORMS AND TOWARD MRNG IN MORE STRATIFORM PRECIP. .PREV DISCUSSION...RADAR SHOWS CONVECTION DEVELOPING AND PUSHING ACRS CENTRAL INDIANA EARLY THIS AFTERNOON. H20 IMAGERY SHOWS A SECOND S/W NEAR KANSAS CITY THAT WL IMPACT OUR AREA LATER. SFC DEWPOINTS VERY MOIST IN THE LOWER 70S. REMNANTS OF EARLIER MCS HAVE PROVIDED A TRIGGER FOR TSRA DEVELOPMENT THIS AFTERNOON. MAIN FORECAST CHALLENGE WL BE TIMING OF PCPN EVENTS OVER THE NEXT 12-24 HRS. NAM SEEMS TO BE HAVING SOME PROBLEMS DEFINING AND PROPAGATING THE H5 S/W. GFS LOOKS MUCH BETTER HERE AND WL USE THE GFS. ATTM EXPECTING 2 ROUNDS OF TSRA ACRS CENTRAL INDIANA OVR THE NEXT 12-24 HRS. THE FIRST ROUND IS CURRENTLY ONGOING AND PUSHING ACRS THE FA. AFTER THIS ROUND IS OVR EXPECT A LULL IN BETWEEN SYSTEMS AS ATMOS RESETS A BIT. GFS THEN BRINGS NEXT SYSTEM IN LATE THIS EVENING AND OVERNIGHT AS STRONG VV IS SEEN PARTICULARLY AROUND 12Z. TIME SECTIONS SHOW A VERY MOIST COLUMN AND VERY STRONG VV AHEAD OF THE NEXT S/W. FORECAST SOUNDINGS TONIGHT REMAIN QUITE UNSTABLE WITH LI/S NEAR -10 AND PLENTY OF CAPE...NEAR 4000-5000 J/KG. PRECIPITABLE H2O VALUES NEAR 1.64 SUGGEST TORRENTIAL RAINS ALSO POSSIBLE WITH THUNDERSTORMS. CD FRONT WL PUSH SOUTH ACRS INDIANA OVERNIGHT TONIGHT AS LOW PRES TRAVERSES NE ALONG THE OH RVR. GIVEN OUR PROXIMITY TO THE LOW MORNING CLDS AND SHRA SHOULD BE EXPECTED AS WE REMAIN ON THE NW SIDE OF THIS SYSTEM. THE LOW PULLS AWAY ON FRI NIGHT AND COOL HIGH PRES OVR NRN IL AND THE WRN GRT LKS BUILDS ACRS INDIANA. WL TRY AND FOCUS BEST POPS FOR FRI DURG THE MORNING HOURS AND SLOWLY TAPER THEM OFF THROUGH THE COURSE OF THE DAY. GIVEN THE EXPECTED CLDS AND RAIN WL LOOK TOWARD WETBULB TEMPS TONIGHT AND WILL VEER AWAY FROM MAV AT SITES WHERE MAV DOES NOT HANDLE THIS TOO WELL. FRI HIGHS LOOK GOOD AND WL STICK CLOSE. FRI LOW MAY BE A BIT COOL... WL WORK A COMPROMISE THERE. DRY AND WARMER WX FOR SAT AS HIGH PRES BUILDS IN. GIVEN THE EXPECTED SUNSHINE WL BUMP UP HIGHS 1-2 DEGREES FROM FRI. && IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ACROSS ALL BUT FAR NRN TIER UNTIL 8 PM EDT. && PUMA AVIATION...KOCH
Hazardous weather outlook, Jun 22, 5:30 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EDT THU JUN 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 430 PM CDT THU JUN 22 2006 /530 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THROUGH TONIGHT. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...FLOODING AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...ALONG AND SOUTH OF A LINE FROM TERRE HAUTE TO MUNCIE, WITH THE MAIN THREAT AGAIN BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE FRIDAY, SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jun 22, 5:53 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 7 SSW VINCENNES 38.58N 87.56W
06/22/2006 KNOX IN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN SW KNOX CO.
&&
PGRAYLocal storm report, Jun 22, 5:55 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NORTH VERNON 39.01N 85.63W
06/22/2006 E0.75 INCH JENNINGS IN TRAINED SPOTTER
&&
PGRAYLocal storm report, Jun 22, 5:57 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST VINCENNES 38.68N 87.51W
06/22/2006 M57 MPH KNOX IN MESONET
INDOT MESONET SITE
&&
PGRAYLocal storm report, Jun 22, 6:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 10 E BLOOMFIELD 39.03N 86.75W
06/22/2006 GREENE IN LAW ENFORCEMENT
2 LARGE TREES BLOWN DOWN
&&
PGRAYLocal storm report, Jun 22, 6:38 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 8 W SPENCER 39.29N 86.92W
06/22/2006 E1.00 INCH OWEN IN AMATEUR RADIO
QUAERTER SIZE HAIL/3.50 INCHES OF RAIN IN 30 MINS/
MEASURED GUST 46 MPH
&&
PGRAYLocal storm report, Jun 22, 6:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 6 S TERRE HAUTE 39.38N 87.38W
06/22/2006 VIGO IN BROADCAST MEDIA
TV METEOROLOGIST RPTS 2 FT DIAMETER TREE ON
HOUSE/ESTIMATED GUST OVER 60 MPH.
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 39 min |
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:50 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 40 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 1:47 PM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 60 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 56 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.